MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION JAGTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00573040
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to the first of two jagtome rx 44 devices used during the same procedure.It was reported to boston scientific corporation that a jagtome rx 44 was used in the major duodenal papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, when they tried to cut the papilla the cutting wire broke.The device was slightly tensed but current was not applied.A second jagtome was used; however, the cutting wire was also broke.Reportedly, no part of the device was detached inside the patient.The procedure was completed with third jagtome.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (device codes): the problem code 1069 captures the reportable event of cutting wire broken.Block h10: the returned jagtome rx 44 was analyzed, and a visual evaluation noted that the cutting wire was detached, bent and blackened.Also, the working length was bent at 54cm from guidewire introducer port.Additionally, under magnification inspection the cut surface of the cutting wire was observed to be not smooth.A functional evaluation could not be performed due to the condition of the device.No other issues with the device were noted.The reported event of cutting wire broke was confirmed.Upon analysis, the cutting wire was found detached, bent and blackened.Also, the working length was bent in proximal section.The cutting wire being blackened indicates that the device was energized.The failure found could had been generated if the device was not completely in contact with the tissue during procedure or if voltage exceeded the maximum voltage rating.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
Note: this report pertains to the first of two jagtome rx 44 devices used during the same procedure.It was reported to boston scientific corporation that a jagtome rx 44 was used in the major duodenal papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on july 30, 2020.According to the complainant, during the procedure, when they tried to cut the papilla the cutting wire broke.The device was slightly tensed but current was not applied.A second jagtome was used; however, the cutting wire was also broke.Reportedly, no part of the device was detached inside the patient.The procedure was completed with third jagtome.There were no patient complications reported as a result of this event.

Brand Name
JAGTOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10442352
Report Number3005099803-2020-03498
Device Sequence Number2713880
Product Code KNS
UDI-Device Identifier08714729776659
UDI-Public08714729776659
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberM00573040
Device Catalogue Number7304
Device Lot Number0025483878
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2020
Initial Date Received by Manufacturer 07/31/2020
Supplement Date Received by Manufacturer09/11/2020
Initial Report FDA Received Date08/24/2020
Supplement Report FDA Received Date10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1